Entity

Time filter

Source Type

Dreuil-lès-Amiens, France

Fongue J.,Marseille University Hospital Center | Meunier B.,Marseille University Hospital Center | Lardet D.,Cabinet de Dermatologie | Dicostanzo M.-P.,Marseille University Hospital Center | And 5 more authors.
Annales de Dermatologie et de Venereologie | Year: 2014

Background. - More than 100 drugs have been registered as inducing subacute cutaneous lupus erythematosus (SCLE). Recently, some types of chemotherapy have also been incriminated. If SCLE develops in a setting of neoplasia, two possibilities should be considered: it is either a paraneoplastic syndrome or it is caused by the chemotherapy, thus calling for important decisions on the benefit/risk of stopping potentially effective medication. We report a case of SCLE induced by Xeloda® (capecitabine).Patients and methods. - A 50-year-old female patient consulted with an annular erythematos-quamous and pruriginous eruption, predominantly on areas of the body exposed to sunlight, occurring 4 months after the initiation of capecitabine for advanced colon cancer. She had presented systemic lupus erythematosus (SLE) for many years, which was not treated, was not progressive and had no cutaneous manifestations. The appearance of the cutaneous lesions, positivity for anti-SSA antibodies and the histological aspect led to diagnosis of SCLE. The lesions were resistant to treatment with hydroxychloroquine and systemic corticosteroids, but disappeared after discontinuation of capecitabine, suggesting chemotherapy-induced SCLE.Discussion. - Some types of chemotherapy such as capecitabine may reveal or induce SCLE lesions, whether or not there is a previous history of SLE. Cases of chemotherapy-induced cutaneous lupus reported to the French pharmacovigilance agency are rare, but this side effect must be recognised due to the constantly rising use of this type of anticancer agent. © 2014 Elsevier Masson SAS. Source


Marengoni A.,University of Brescia | Pasina L.,Istituto di Ricerche Farmacologiche Mario Negri | Concoreggi C.,Intensive Brief Observation Unit | Martini G.,Haemostasis Center Laboratory | And 4 more authors.
European Journal of Internal Medicine | Year: 2014

Aims: The aims of this study are to evaluate prevalence and characteristics of adverse drug reactions (ADRs) and to evaluate the potential contribution of specific medications, therapeutic categories and drug-drug interactions (DDIs) in older adults. Methods: All ADR reporting forms of persons aged 65 + years collected by the pharmacovigilance of one of the main hospitals in Italy during 2013 were evaluated. DDIs were analysed by a computerized prescription system (INTERCheck) and based on the interactions' database managed by the Istituto di Ricerche Farmacologiche Mario Negri. DDIs were classified according to their clinical relevance as contraindicated, major, and moderate. Results: Amongst all the ADR reporting forms (n= 1014) collected during 2013, 343 affected older adults. The most frequent ADRs were: haemorrhages (n = 122, 35.5%), allergic reactions (n = 56, 16.3%), and elevated International Normalized Ratio (INR > 6, n = 54, 15.7%). The specific medications that contributed to ADRs were warfarin (42.5%), acenocumarol (9%), and allopurinol (8.5%); while the therapeutic categories were haematological agents (67%) and proton pump inhibitors (13%). A total of 912 DDIs were found; one third of them were contraindicated or major and 31.5% of them potentially contributed to ADRs; of these, the most frequent were: warfarin and heparin (contraindicated, n = 5); warfarin and a statin (major, n = 38); warfarin and a proton pump inhibitor (moderate, n = 40). At least one DDI contributed to 66 haemorrhages out of 122 (54%) and to 41 elevated INR out of 54 (76%). Conclusion: DDIs significantly contribute to the onset of ADRs in older adults and intervention programmes, e.g., the employment of a computerized system, may reduce the burden of iatrogenic illnesses in the elderly. © 2014 European Federation of Internal Medicine. Published by Elsevier B.V. All rights reserved. Source


Ngo S.,CHU Rouen | Benhamou Y.,CHU Rouen | Armengol G.,CHU Rouen | Sauvetre G.,CHU Rouen | And 4 more authors.
Revue de Medecine Interne | Year: 2016

Introduction: While in most countries warfarin is the preferred anti-vitamin K, fluindione, a molecule with a prolonged half-life remains largely prescribed in France. Some of its side effects, including immuno-allergic complications, remain poorly understood. Case report: A 77-year-old woman presented with a febrile severe neutropenia of immunoallergic mechanism with a favourable outcome associated with fluindione, introduced 25 days earlier for the treatment of atrial fibrillation. Conclusion: This rare side effect is a reminder of the importance of biological monitoring in the first weeks following the introduction of fluindione and key diagnostic elements and therapeutic aspects of iatrogenic agranulocytosis. © 2015 Société nationale française de médecine interne (SNFMI). Source


Velez A.P.,H. Lee Moffitt Cancer Center and Research Institute | Greene J.N.,H. Lee Moffitt Cancer Center and Research Institute | Vincent A.L.,University of South Florida | Elko-Simms L.M.,Pharmacovigilance
Infectious Diseases in Clinical Practice | Year: 2012

METHODS: A chart review of the patients who had positive cultures of the nail for fungal infection from 1985 to June 2011 was conducted at Moffitt Cancer Center. RESULTS: Twenty-six patients with nail and periungual tissue cultures were included. The most common isolate was Fusarium, followed by Aspergillus.Lung imaging reported probable fungal pneumonia in 25% of the patients with Aspergillus onychomycosis and in 53% of the patients with Fusarium.All patients with Aspergillus infection survived to discharge, and 68% of the patients with Fusarium infection survived to discharge. CONCLUSIONS: Our study revealed that the most common cause of paronychia with toe cellulitis in neutropenic patients is Fusarium. The key to ensure successful treatment of paronychia and toe cellulitis in neutropenic patients is early removal of the infected nail for diagnosis and therapy. Copyright © 2012 by Lippincott Williams & Wilkins. Source


Panchaud A.,University of Lausanne | Csajka C.,University of Geneva | Merlob P.,Rabin Medical Center | Schaefer C.,Pharmakovigilanz und Beratungszentrum Embryonaltoxikologie | And 11 more authors.
Journal of Clinical Pharmacology | Year: 2012

Concerns have been raised about the use of topical retinoids since the publication of isolated cases of characteristic retinoid embryopathy, originally described after oral use. A collaborative study of the European Network of Teratology Information Services was carried out to evaluate the rate of congenital malformations following first-trimester topical retinoid exposure. A population of 235 exposed pregnant women was compared with 444 controls. No significant differences were observed between groups with regard to the rates of spontaneous abortion (odds ratio [95% confidence interval], 1.5 [0.8-2.7]), minor birth defects (1.3 [0.4-3.7]), and major birth defects (1.8 [0.6-5.4]). No child showed features of retinoid embryopathy. The rate of elective termination in the exposed group was increased 3-fold (3.4 [1.5-7.8]). In conclusion, these results do not suggest an increased risk of retinoid embryopathy. However, according to current knowledge, topical retinoids cannot be advised for use during pregnancy because their risk/benefit ratio remains questionable. © 2012 The Author(s). Source

Discover hidden collaborations